Alert archive / Michigan / Wind Chill Advisories in 2014

Wind Chill Advisory 1, NWS Gaylord, MI

January 7, 201422 counties in Michigan

NWS Gaylord, MI issued this wind chill advisory at Jan 7, 2014, 4:12 PM EST for 22 counties in Michigan. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jan 7, 2014, 4:12 PM EST (21:12 UTC)
Expired
Jan 8, 2014, 9:00 AM EST
In force
17 hr
Issued by
NWS Gaylord, MI
All 22 counties

Alcona County, MI, Alpena County, MI, Antrim County, MI, Arenac County, MI, Benzie County, MI, Cheboygan County, MI, Crawford County, MI, Emmet County, MI, Gladwin County, MI, Grand Traverse County, MI, Iosco County, MI, Kalkaska County, MI, Leelanau County, MI, Manistee County, MI, Missaukee County, MI, Montmorency County, MI, Ogemaw County, MI, Oscoda County, MI, Otsego County, MI, Presque Isle County, MI, Roscommon County, MI, Wexford County, MI

The radar

The NCL Michigan radar (KAPX), 21 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 9.2 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2014-01-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2014-01-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 400 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
674 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
400 m²/s²
0-3 km storm-relative helicity
410 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

474 
WWUS43 KAPX 072112
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
412 PM EST TUE JAN 7 2014

MIZ008-080515-
/O.CAN.KAPX.WC.W.0001.000000T0000Z-140108T0000Z/
/O.NEW.KAPX.WC.Y.0001.140107T2112Z-140108T1400Z/
/O.EXT.KAPX.WW.Y.0002.000000T0000Z-140108T0400Z/
CHIPPEWA-
INCLUDING THE CITY OF...SAULT STE. MARIE
412 PM EST TUE JAN 7 2014

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS
EVENING...
...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM EST WEDNESDAY...
...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST WEDNESDAY. THE WIND
CHILL WARNING HAS BEEN CANCELLED. THE WINTER WEATHER ADVISORY IS
NOW IN EFFECT UNTIL 11 PM EST THIS EVENING. 

HAZARDOUS WEATHER...

 * TONIGHT: SNOW SHOWERS WILL CONTINUE TO BE FOCUSED ALONG AND
   NORTH OF M-28...WITH NEW SNOWFALL OF 1 TO 2 INCHES. GUSTY
   WESTERLY WINDS WILL RESULT IN BLOWING AND DRIFTING SNOW...AND
   OCCASIONAL WHITEOUT CONDITIONS THROUGH THIS EVENING.

 * WIND CHILLS: GUSTY WESTERLY WINDS AND COLD TEMPERATURES WILL
   CREATE WIND CHILL READINGS OF 15 TO 25 DEGREES BELOW ZERO.

IMPACTS...

 * SLICK AND HAZARDOUS DRIVING CONDITIONS.

 * REDUCED VISIBILITIES WITH WIDESPREAD BLOWING AND DRIFTING SNOW.
   WHITEOUT CONDITIONS POSSIBLE THROUGH THIS EVENING.

 * FROSTBITE MAY OCCUR ON EXPOSED SKIN IN LESS THAN 20 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND CHILL ADVISORY MEANS THE COMBINATION OF VERY COLD AIR
   AND STRONG WINDS WILL CREATE LOW WIND CHILL VALUES. THIS WILL
   RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE
   NOT TAKEN. VISIT WWW.WEATHER.GOV/GAYLORD FOR ADDITIONAL
   INFORMATION ON HOW TO PREPARE FOR COLD WEATHER.

 * CALL 1-800-647-8676 WITH SNOW REPORTS OR CONTACT US ONLINE 
   VIA FACEBOOK AND TWITTER. 

&&

$$

MIZ025-026-031-032-080515-
/O.CAN.KAPX.WC.W.0001.000000T0000Z-140108T0000Z/
/O.NEW.KAPX.WC.Y.0001.140107T2112Z-140108T1400Z/
/O.EXT.KAPX.WW.Y.0003.000000T0000Z-140108T0400Z/
BENZIE-GRAND TRAVERSE-MANISTEE-WEXFORD-
INCLUDING THE CITIES OF...FRANKFORT...TRAVERSE CITY...MANISTEE...
CADILLAC
412 PM EST TUE JAN 7 2014

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS
EVENING...
...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM EST WEDNESDAY...
...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST WEDNESDAY. THE WIND
CHILL WARNING HAS BEEN CANCELLED. THE WINTER WEATHER ADVISORY IS
NOW IN EFFECT UNTIL 11 PM EST THIS EVENING. 

HAZARDOUS WEATHER...

 * TONIGHT: SNOW SHOWERS WILL CONTINUE WITH NEW SNOWFALL OF LESS
   THAN AN INCH. GUSTY WESTERLY WINDS WILL RESULT IN BLOWING AND
   DRIFTING SNOW...AND OCCASIONAL WHITEOUT CONDITIONS THROUGH THIS
   EVENING.

 * WIND CHILLS: GUSTY WESTERLY WINDS COMBINED WITH COLD TEMPERATURES
   WILL CREATE WIND CHILL READINGS OF 15 TO 25 DEGREES BELOW ZERO.

IMPACTS...

 * SLICK AND HAZARDOUS DRIVING CONDITIONS.

 * SIGNIFICANTLY REDUCED VISIBILITIES...OCCASIONAL WHITEOUT
   CONDITIONS THROUGH THIS EVENING DUE TO WIDESPREAD BLOWING AND
   DRIFTING SNOW.

 * FROSTBITE MAY OCCUR ON EXPOSED SKIN IN LESS THAN 20 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND CHILL ADVISORY MEANS THE COMBINATION OF VERY COLD AIR
   AND STRONG WINDS WILL CREATE LOW WIND CHILL VALUES. THIS WILL
   RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE
   NOT TAKEN. VISIT WWW.WEATHER.GOV/GAYLORD FOR ADDITIONAL
   INFORMATION ON HOW TO PREPARE FOR COLD WEATHER.

 * CALL 1-800-647-8676 WITH SNOW REPORTS OR CONTACT US ONLINE 
   VIA FACEBOOK AND TWITTER. 

&&

$$

MIZ016-017-019>022-080515-
/O.CAN.KAPX.WC.W.0001.000000T0000Z-140108T0000Z/
/O.NEW.KAPX.WC.Y.0001.140107T2112Z-140108T1400Z/
/O.EXT.KAPX.WW.Y.0002.000000T0000Z-140108T0400Z/
EMMET-CHEBOYGAN-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...CHARLEVOIX...
NORTHPORT...MANCELONA...GAYLORD
412 PM EST TUE JAN 7 2014

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS
EVENING...
...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM EST WEDNESDAY...
...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST WEDNESDAY. THE WIND
CHILL WARNING HAS BEEN CANCELLED. THE WINTER WEATHER ADVISORY IS
NOW IN EFFECT UNTIL 11 PM EST THIS EVENING. 

HAZARDOUS WEATHER...

 * TONIGHT: SNOW SHOWERS WILL CONTINUE WITH NEW SNOWFALL OF AROUND
   AN INCH. GUSTY WESTERLY WINDS WILL RESULT IN BLOWING AND
   DRIFTING SNOW...AND OCCASIONAL WHITEOUT CONDITIONS THROUGH THIS
   EVENING.

 * WIND CHILLS: GUSTY WESTERLY WINDS COMBINED WITH COLD TEMPERATURES
   WILL CREATE WIND CHILL READINGS OF 15 TO 25 DEGREES BELOW ZERO.

IMPACTS...

 * SLICK AND HAZARDOUS DRIVING CONDITIONS.

 * SIGNIFICANTLY REDUCED VISIBILITIES...OCCASIONAL WHITEOUT
   CONDITIONS THROUGH THIS EVENING DUE TO WIDESPREAD BLOWING AND
   DRIFTING SNOW.

 * FROSTBITE MAY OCCUR ON EXPOSED SKIN IN LESS THAN 20 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND CHILL ADVISORY MEANS THE COMBINATION OF VERY COLD AIR
   AND STRONG WINDS WILL CREATE LOW WIND CHILL VALUES. THIS WILL
   RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE
   NOT TAKEN. VISIT WWW.WEATHER.GOV/GAYLORD FOR ADDITIONAL
   INFORMATION ON HOW TO PREPARE FOR COLD WEATHER.

 * CALL 1-800-647-8676 WITH SNOW REPORTS OR CONTACT US ONLINE VIA
   FACEBOOK AND TWITTER.
&&

$$

MIZ015-018-023-024-027>030-033>036-041-042-080515-
/O.CAN.KAPX.WC.W.0001.000000T0000Z-140108T0000Z/
/O.NEW.KAPX.WC.Y.0001.140107T2112Z-140108T1400Z/
MACKINAC-PRESQUE ISLE-MONTMORENCY-ALPENA-KALKASKA-CRAWFORD-OSCODA-
ALCONA-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...ST. IGNACE...ROGERS CITY...ATLANTA...
ALPENA...KALKASKA...GRAYLING...MIO...HARRISVILLE...LAKE CITY...
HOUGHTON LAKE...WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH
412 PM EST TUE JAN 7 2014

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM EST WEDNESDAY...
...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST WEDNESDAY. THE WIND
CHILL WARNING HAS BEEN CANCELLED. 

HAZARDOUS WEATHER...

 * GUSTY WESTERLY WINDS COMBINED WITH COLD TEMPERATURES WILL
   CREATE WIND CHILL READINGS OF 15 TO 25 DEGREES BELOW ZERO.

IMPACTS...

 * FROSTBITE MAY OCCUR ON EXPOSED SKIN IN LESS THAN 20 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND CHILL ADVISORY MEANS THE COMBINATION OF VERY COLD AIR
   AND STRONG WINDS WILL CREATE LOW WIND CHILL VALUES. THIS WILL
   RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE
   NOT TAKEN.

 * TO LEARN MORE...VISIT US ONLINE AT WEATHER.GOV/GAYLORD OR FIND
   US ON FACEBOOK AND TWITTER.

&&

$$

AJS
4 follow-up statements
831 
WWUS43 KAPX 080404
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1104 PM EST TUE JAN 7 2014

MIZ008-016-017-019>022-081215-
/O.EXP.KAPX.WW.Y.0002.000000T0000Z-140108T0400Z/
/O.CON.KAPX.WC.Y.0001.000000T0000Z-140108T1400Z/
CHIPPEWA-EMMET-CHEBOYGAN-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-
INCLUDING THE CITIES OF...SAULT STE. MARIE...PETOSKEY...
CHEBOYGAN...CHARLEVOIX...NORTHPORT...MANCELONA...GAYLORD
1104 PM EST TUE JAN 7 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST
WEDNESDAY...
...WINTER WEATHER ADVISORY HAS EXPIRED...

THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. A WIND CHILL
ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST WEDNESDAY. 

HAZARDOUS WEATHER...

 * WIND CHILLS: GUSTY WESTERLY WINDS COMBINED WITH COLD 
   TEMPERATURES WILL CREATE WIND CHILL READINGS OF 15 TO 25 
   DEGREES BELOW ZERO. 

IMPACTS...

 * FROSTBITE MAY OCCUR ON EXPOSED SKIN IN LESS THAN 20 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND CHILL ADVISORY MEANS THE COMBINATION OF VERY COLD AIR 
   AND STRONG WINDS WILL CREATE LOW WIND CHILL VALUES. THIS WILL 
   RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS 
   ARE NOT TAKEN. VISIT WWW.WEATHER.GOV/GAYLORD FOR ADDITIONAL 
   INFORMATION ON HOW TO PREPARE FOR COLD WEATHER. 

 * CALL 1-800-647-8676 WITH SNOW REPORTS OR CONTACT US ONLINE 
   VIA FACEBOOK AND TWITTER. && 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG 
   WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL 
   RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS 
   ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU 
   WEAR A HAT AND GLOVES. TO LEARN MORE...VISIT US ONLINE AT 
   WEATHER.GOV/GAYLORD OR FIND US ON FACEBOOK AND TWITTER. 

&&

$$

MIZ025-026-031-032-081215-
/O.EXP.KAPX.WW.Y.0003.000000T0000Z-140108T0400Z/
/O.CON.KAPX.WC.Y.0001.000000T0000Z-140108T1400Z/
BENZIE-GRAND TRAVERSE-MANISTEE-WEXFORD-
INCLUDING THE CITIES OF...FRANKFORT...TRAVERSE CITY...MANISTEE...
CADILLAC
1104 PM EST TUE JAN 7 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST
WEDNESDAY...
...WINTER WEATHER ADVISORY HAS EXPIRED...

THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. A WIND CHILL
ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST WEDNESDAY. 

HAZARDOUS WEATHER...

 * WIND CHILLS: GUSTY WESTERLY WINDS COMBINED WITH COLD 
   TEMPERATURES WILL CREATE WIND CHILL READINGS OF 15 TO 25 
   DEGREES BELOW ZERO. 

IMPACTS...

 * FROSTBITE MAY OCCUR ON EXPOSED SKIN IN LESS THAN 20 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND CHILL ADVISORY MEANS THE COMBINATION OF VERY COLD AIR 
   AND STRONG WINDS WILL CREATE LOW WIND CHILL VALUES. THIS WILL 
   RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS 
   ARE NOT TAKEN. VISIT WWW.WEATHER.GOV/GAYLORD FOR ADDITIONAL 
   INFORMATION ON HOW TO PREPARE FOR COLD WEATHER. 

 * CALL 1-800-647-8676 WITH SNOW REPORTS OR CONTACT US ONLINE 
   VIA FACEBOOK AND TWITTER. 

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG 
   WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL 
   RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS 
   ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU 
   WEAR A HAT AND GLOVES. TO LEARN MORE...VISIT US ONLINE AT 
   WEATHER.GOV/GAYLORD OR FIND US ON FACEBOOK AND TWITTER. 

&&

$$

MIZ015-018-023-024-027>030-033>036-041-042-081215-
/O.CON.KAPX.WC.Y.0001.000000T0000Z-140108T1400Z/
MACKINAC-PRESQUE ISLE-MONTMORENCY-ALPENA-KALKASKA-CRAWFORD-OSCODA-
ALCONA-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...ST. IGNACE...ROGERS CITY...ATLANTA...
ALPENA...KALKASKA...GRAYLING...MIO...HARRISVILLE...LAKE CITY...
HOUGHTON LAKE...WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH
1104 PM EST TUE JAN 7 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST
WEDNESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST WEDNESDAY.

HAZARDOUS WEATHER...

 * GUSTY WESTERLY WINDS COMBINED WITH COLD TEMPERATURES WILL 
   CREATE WIND CHILL READINGS OF 15 TO 25 DEGREES BELOW ZERO. 

IMPACTS...

 * FROSTBITE MAY OCCUR ON EXPOSED SKIN IN LESS THAN 20 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND CHILL ADVISORY MEANS THE COMBINATION OF VERY COLD AIR 
   AND STRONG WINDS WILL CREATE LOW WIND CHILL VALUES. THIS WILL 
   RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS 
   ARE NOT TAKEN. 

 * TO LEARN MORE...VISIT US ONLINE AT WEATHER.GOV/GAYLORD OR 
   FIND US ON FACEBOOK AND TWITTER. 

&&

$$
054 
WWUS43 KAPX 080912
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
412 AM EST WED JAN 8 2014

MIZ016>036-041-042-081015-
/O.CAN.KAPX.WC.Y.0001.000000T0000Z-140108T1400Z/
EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-
MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-
ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-
ARENAC-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY...
CHARLEVOIX...NORTHPORT...MANCELONA...GAYLORD...ATLANTA...ALPENA...
FRANKFORT...TRAVERSE CITY...KALKASKA...GRAYLING...MIO...
HARRISVILLE...MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...
WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH
412 AM EST WED JAN 8 2014

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE WIND
CHILL ADVISORY. 

$$

MIZ008-015-081400-
/O.CON.KAPX.WC.Y.0001.000000T0000Z-140108T1400Z/
CHIPPEWA-MACKINAC-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE
412 AM EST WED JAN 8 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING. 

HAZARDOUS WEATHER...

 * WIND CHILLS: GUSTY WESTERLY WINDS COMBINED WITH COLD
   TEMPERATURES WILL CREATE WIND CHILL READINGS OF 15 TO 30DEGREES
   BELOW ZERO.

IMPACTS...

 * FROSTBITE MAY OCCUR ON EXPOSED SKIN IN LESS THAN 20 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND CHILL ADVISORY MEANS THE COMBINATION OF VERY COLD AIR 
   AND STRONG WINDS WILL CREATE LOW WIND CHILL VALUES. THIS WILL 
   RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS 
   ARE NOT TAKEN. VISIT WWW.WEATHER.GOV/GAYLORD FOR ADDITIONAL 
   INFORMATION ON HOW TO PREPARE FOR COLD WEATHER. 

 * CALL 1-800-647-8676 WITH SNOW REPORTS OR CONTACT US ONLINE VIA
   FACEBOOK AND TWITTER. 

&&

$$

JPB
812 
WWUS43 KAPX 080914 CCA
WSWAPX

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE GAYLORD MI
414 AM EST WED JAN 8 2014

MIZ016>036-041-042-081015-
/O.CAN.KAPX.WC.Y.0001.000000T0000Z-140108T1400Z/
EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-
MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-
ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-
ARENAC-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY...
CHARLEVOIX...NORTHPORT...MANCELONA...GAYLORD...ATLANTA...ALPENA...
FRANKFORT...TRAVERSE CITY...KALKASKA...GRAYLING...MIO...
HARRISVILLE...MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...
WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH
414 AM EST WED JAN 8 2014

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE WIND
CHILL ADVISORY. 

$$

MIZ008-015-081400-
/O.COR.KAPX.WC.Y.0001.000000T0000Z-140108T1400Z/
CHIPPEWA-MACKINAC-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE
414 AM EST WED JAN 8 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING. 

HAZARDOUS WEATHER...

 * WIND CHILLS: GUSTY WESTERLY WINDS COMBINED WITH COLD TEMPERATURES
   WILL CREATE WIND CHILL READINGS OF 15 TO 30 DEGREES BELOW ZERO.

IMPACTS...

 * FROSTBITE MAY OCCUR ON EXPOSED SKIN IN LESS THAN 20 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A WIND CHILL ADVISORY MEANS THE COMBINATION OF VERY COLD AIR 
   AND STRONG WINDS WILL CREATE LOW WIND CHILL VALUES. THIS WILL 
   RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS 
   ARE NOT TAKEN. VISIT WWW.WEATHER.GOV/GAYLORD FOR ADDITIONAL 
   INFORMATION ON HOW TO PREPARE FOR COLD WEATHER. 

 * CALL 1-800-647-8676 WITH SNOW REPORTS OR CONTACT US ONLINE VIA
   FACEBOOK AND TWITTER. 

&&

$$

JPB
030 
WWUS43 KAPX 081410
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
910 AM EST WED JAN 8 2014

MIZ008-015-081515-
/O.EXP.KAPX.WC.Y.0001.000000T0000Z-140108T1400Z/
CHIPPEWA-MACKINAC-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE
910 AM EST WED JAN 8 2014

...WIND CHILL ADVISORY HAS EXPIRED...

THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. HOWEVER...EXPECT WIND
CHILL TEMPERATURES BETWEEN 10 BELOW AND 20 BELOW THROUGH LATE THIS
MORNING.

$$

AJS

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this wind chill advisory went out at Jan 7, 1:27 PM EST, 2 hours 45 minutes earlier.

Area forecast discussion, Jan 7, 1:27 PM EST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
127 PM EST TUE JAN 7 2014

.UPDATE...
ISSUED AT 111 PM EST TUE JAN 7 2014

REALLY NOT MUCH TO ADD WITH STATUS QUO ON THE LAKE EFFECT.
THEREFORE...HAVE EXTENDED THE WINTER WEATHER ADVISORY FOR THE
TRAVERSE CITY...CADILLAC...MANISTEE AREAS.

&&

.SHORT TERM...(THIS AFTERNOON THROUGH WEDNESDAY EVENING)
ISSUED AT 1019 AM EST TUE JAN 7 2014

WESTERLY FLOW LAKE EFFECT CONTINUES TO LIMIT VISIBILITIES.
MEANWHILE...WIDESPREAD LOW WIND CHILLS CONTINUE ACROSS THE ENTIRE
FORECAST AREA. NO MAJOR CHANGES FORTHCOMING WITH CURRENT HEADLINES
TO STAND THROUGH THE DAY.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 341 AM EST TUE JAN 7 2014

WHO'S READY FOR SUMMER? NOT ANYTHING OF THAT CALIBER ON THE HORIZON
FOR MANY MONTHS...BUT WE CAN OFFER A RETURN TO NORMAL OR EVEN
(GASP!) ABOVE NORMAL TEMPERATURES HEADING THROUGH THE WEEKEND AND
ESPECIALLY MUCH OF NEXT WEEK. THAT WILL ALL COME ABOUT COURTESY OF A
PATTERN RELAXATION THAT SHOULD SEE THE CURRENT POLAR VORTEX POSITION
BASICALLY OVERHEAD SHIFT BACK TOWARD SOMETHING MUCH MORE TYPICAL
(EVEN A LITTLE ATYPICAL) AS IT LIFTS BACK NORTH OF 65 DEGREES
LATITUDE TOWARD FAR NORTHERN CANADA. THAT IS A CLASSIC SETUP IN THE
WINTER TO SEE MORE MILDER PACIFIC AIR RUSH IN FOR MUCH OF THE LOWER
48...AND INDEED THERE HAVE BEEN INCREASING HINTS AMONG THE MEDIUM
RANGE GUIDANCE OF SUCH A CHANGE UPCOMING. OF COURSE...IT IS STILL
EARLY JANUARY...WITH ENOUGH COLD AIR AROUND THIS FAR NORTH TO
PROBABLY GIVE US SOME PRECIPITATION TYPE PROBLEMS AT TIMES...AS
VARIOUS WEAKER SHORTWAVES MAKE A RUN THROUGH THE FASTER NORTHERN
TIER FLOW REGIME. CONFIDENCE IS LOW IN THE ULTIMATE TIMING OF ANY
ONE OF THESE FEATURES...BUT IS QUITE HIGH THAT MANY SPOTS WILL REACH
OR EVEN EXCEED THE FREEZING MARK A COUPLE OF TIMES OVER THE NEXT 7
DAYS.

IT WON'T FEEL LIKE IT AT FIRST...WITH PERSISTENT ARCTIC COLD LOCKED
DOWN NEAR THE SURFACE RIGHT ON THROUGH WEDNESDAY...EVEN THOUGH THE
LOWER LEVEL THERMAL REGIME DOES SLOWLY MODERATE. WHILE DEEPER LAYER
MOISTURE BELOW 800MB MAKES ITSELF INCREASINGLY SCARCE THROUGH THE
DAY...PERSISTENT WESTERLY TO WEST/NORTHWESTERLY FLOW AND A FAVORABLE
SUB-850MB THERMAL SETUP SHOULD DO THE TRICK TO MAINTAIN LAKE SNOW
SHOWERS. IN FACT...WOULDN'T BE TOTALLY SHOCKED TO SEE A COUPLE
FLUFFY INCHES OF ACCUMULATION FOR A FEW SPOTS AS "WARMING" PROFILES
FAVOR A RETURN TO BETTER DENDRITIC PRODUCTION. TEMPS WARMER THAN
THOSE EXPECTED TODAY...BUT STILL ONLY IN THE LOWER HALF OF THE TEENS
FOR MOST SPOTS.

STILL LOOKING FOR WEDNESDAY NIGHT TO PERHAPS BE A SNEAKY COLD ONE
FOR MANY SPOTS...PERHAPS THE COLDEST OF THIS WHOLE STRETCH...AS
ELONGATED LOWER LEVEL RIDGING WORKS OVERHEAD. THIS IS TYPICALLY THE
TIME PERIOD DURING COLD OUTBREAKS FOR NORTHERN MICHIGAN TO GET ITS
COLDEST READINGS...AS SUBSIDENCE WORKS ITS MAGIC FOR CLEARING SKIES
AND LIGHT WINDS ABOUND. AS MENTIONED BY THE DAY SHIFT...KIND OF
PERPLEXING THAT GUIDANCE NUMBERS AREN'T VERY COLD...BUT WE KNOW
BETTER THAN THAT...AS LIGHTENING BOUNDARY LAYER FLOW UNDER 10 KNOTS
FAVORS DEVELOPING LAND BREEZES...AND THE COLD START AT SUNSET SHOULD
GIVE AT LEAST THE POSSIBILITY FOR SOME INLAND SPOTS TO MAKE A RUN AT
THE -20F MARK OR EVEN BELOW.

AFTER THAT...IT'S ALL UPHILL IN THE TEMPERATURES DEPARTMENT BUT WITH
OF COURSE SOME CONCERNS ABOUT VARIOUS TYPES OF PRECIPITATION.
THURSDAY ITSELF DOESN'T LOOK TOO SHABBY WITH DRIER AIR STILL INTACT.
WILL LIKELY HAVE TO DEAL WITH THE COLD START AND TYPICAL NATURE OF
VERY SHALLOW ARCTIC COLD AIR STUBBORN TO LEAVE...BUT FORESEE HIGHS
CLIMBING THROUGH THE UPPER TEENS AND LOWER 20S. THINGS GET A LITTLE
INTERESTING THURSDAY NIGHT AS WARMER AIR BEGINS TO OVERRIDE THE
REMNANT SHALLOW COLD DOME. STRONG HINTS FOR A FEW RUNS NOW THAT WE
COULD SEE THAT WARMING GO INTO STRATUS PRODUCTION...WITH ALSO SOME
IDEA THAT FLURRIES AND/OR FREEZING DRIZZLE MAY BE THE END RESULT.
FORECAST RAOBS LEAN HEAVILY IN THIS DIRECTION...WITH INCREASING
MOISTURE BELOW 850MB...WHILE CLOUD TOP TEMPS HANG AROUND -6C. THIS
MIGHT BE JUST COLD ENOUGH TO GET SOME SNOW GRAINS INTO THE MIX...BUT
WILL TOSS IN A FREEZING DRIZZLE MENTION JUST FROM A PATTERN
RECOGNITION SETUP.

LOOKING INCREASINGLY LIKELY THAT WE WILL DEAL WITH A NUISANCE SYSTEM
LATER FRIDAY INTO FRIDAY NIGHT...IN THE FORM OF POSSIBLE PRECIP TYPE
ISSUES AS MUCH WARMER AIR GETS DRAWN NORTHWARD AHEAD OF A DEEPER
LATITUDINAL TROUGH EMERGING FROM THE PLAINS. STILL SOME
DISCREPANCIES AMONG VARIOUS MODELS REGARDING THE STRENGTH OF THIS
SYSTEM...WITH THE ECMWF (NOT SURPRISINGLY) THE MOST CONSISTENT
OFFERING A WETTER AND MORE WESTERLY SOLUTION...AND MOST OTHERS
BEGINNING TO FOLLOW THAT SAME IDEA. BASED ON THE EXPECTED
SETUP...CONFIDENCE IS HIGH ENOUGH TO BUMP POPS TO LIKELY AT THIS
TIME...BUT PRECIP TYPE REMAINS A CHALLENGE. THE ECMWF REMAINS THE
COLDEST SOLUTION...OFFERING A DEEP ISOTHERMAL LAYER FOR MOSTLY SNOW
ACROSS THE CWA IN ITS CRUDE FORECAST SOUNDINGS. THE GFS ON THE OTHER
HAND OFFERS A MORE BELIEVABLE SOLUTION FEATURING A MIX OF ALL PRECIP
TYPES...WHICH COULD PROVE TO BE A BIG PROBLEM GIVEN JUST HOW COLD
ALL SURFACES WILL BE FROM THE RECENT COLD STRETCH (CURRENT ROAD
TEMPS VERY VERY COLD). SEEMS LIKE WE ALWAYS SEE ONE OR TWO OF THESE
TYPES OF SYSTEMS EACH SEASON...AND THE RESULT IF OFTEN THE SAME - A
PERIOD OF QUITE SLICK TRAVEL WHERE ACTUAL AIR TEMPS MAY BE ABOVE
FREEZING BUT THE ROADS AREN'T. SOMETHING TO WATCH...BUT WILL HAVE TO
STICK WITH A RAIN OR SNOW MENTION AT THIS JUNCTURE.

LOOKING BEYOND...NO SIGNS OF ANY ADDITIONAL BIG SYSTEMS...WITH THE
ECMWF/GGEM ACTUALLY IN GOOD AGREEMENT THAT DEEP LAYER SHORTWAVE
RIDGING MAY WELL DOMINATE FOR SUNDAY. WILL TRY A DRY DAY TO WRAP UP
THE WEEKEND...BEFORE A COUPLE WEAKER WAVES ARE MODELED TO PROGRESS
THROUGH THE REGION INTO EARLY NEXT WEEK. REALLY HATE TO CLUTTER THE
FORECAST WITH VERY SMALL POPS AS THE OVERALL PATTERN DOESN'T LOOK
OVERLY WET - AN IDEA BACKED UP BY RECENT TRENDS OF THE GEFS SHOWING
ONLY VERY LOW CHANGES FOR MEASURABLE PRECIP ACROSS THIS AREA. AS FOR
TEMPS...LOOKING RATHER MILD FOR EARLY JANUARY...ESPECIALLY SUNDAY
WITH AFOREMENTIONED RIDGING ALOFT STRONGER SOUTHERLY FLOW IN PLACE.
SHOULD SEE TEMPS WELL INTO THE 30S...AND WOULDN'T BE SHOCKED TO SEE
SOME LOWER 40S...WITH A MILD NIGHT OR TWO ALSO ANTICIPATED THROUGH
THE FIRST HALF OF NEXT WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 111 PM EST TUE JAN 7 2014

WESTERLY FLOW LAKE EFFECT AND GUSTY WEST WINDS OF 25 TO 30 MPH
WITH CONTINUE THIS AFTERNOON. VISIBILITIES FROM THE SNOW AND
BLOWING/DRIFTING SNOW WILL CONTINUE TO RESULT IN IFR VSBYS/MVFR
CIGS THROUGH THE DAY...WITH SOME LIFR AT TIMES. IMPROVEMENT IS
EXPECTED BY EVENING AS THE ATMOSPHERE BEGINS TO DRY OUT. WINDS
WILL ALSO COME DOWN HEADING INTO TONIGHT. APN IS OUT OF THE SNOW
FOR THE MOST PART...COULD SEE A PASSING FLURRY...BUT VFR EXPECTED
FOR THE LATER AFTERNOON AND INTO THE EVENING.

&&

.MARINE...
ISSUED AT 341 AM EST TUE JAN 7 2014

SOLID ADVISORY/LOW END GALES WILL PERSIST THROUGH MOST OF TODAY...AS
ARCTIC AIR/STRONG OVERLAKE INSTABILITY AND TIGHT PRESSURE GRADIENT
REMAIN IN PLACE. THE ARCTIC AIR STARTS TO LEAVE THE GREAT LAKES
LATER TONIGHT AND INTO TOMORROW AS HIGHER PRESSURE ARRIVES. AM
ANTICIPATING THE NEED FOR ADVISORIES FOR SEVERAL NEARSHORES AFTER
THE GALES END TONIGHT. THEN...WINDS WILL STILL BE GUSTY IN UNSTABLE
CONDITIONS...BUT LOOK TO BE BELOW ADVISORY LEVELS FOR ALL BUT
WHITEFISH BAY/NE LOWER NEARSHORES WEDNESDAY. WINDS BACK OUT OF THE
SW IN ADVANCE OF THE NEXT SYSTEM...SET FOR FRIDAY/FRIDAY NIGHT.
POSSIBLE ADVISORIES THEN.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...WIND CHILL WARNING UNTIL 7 PM EST THIS EVENING FOR MIZ008-
     015>036-041-042.
     WINTER WEATHER ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR MIZ008-
     016-017-019>022.
LH...GALE WARNING UNTIL 5 PM EST THIS AFTERNOON FOR LHZ345>349.
LM...GALE WARNING UNTIL 5 PM EST THIS AFTERNOON FOR LMZ323-341-342-
     344>346.
LS...SMALL CRAFT ADVISORY UNTIL 5 AM EST WEDNESDAY FOR LSZ321-322.

&&

UPDATE...AS
SHORT TERM...AS
LONG TERM...DL
AVIATION...AS
MARINE...SD
Hazardous weather outlook, Jan 7, 4:11 AM EST, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
411 AM EST TUE JAN 7 2014

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
081215-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
411 AM EST TUE JAN 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

LIGHT ACCUMULATIONS OF LAKE EFFECT SNOW AND GUSTY WINDS WILL BRING
SIGNIFICANTLY REDUCED VISIBILITIES DUE TO BLOWING SNOW OVER PARTS
OF NORTHERN LOWER AND EASTERN UPPER MICHIGAN. SEE ONGOING
ADVISORIES FOR FURTHER DETAILS.

WIND CHILL READINGS WILL BE BETWEEN 15 AND 35 DEGREES BELOW
ZERO. SEE ONGOING WARNING FOR ADDITIONAL DETAILS.

GALE FORCE WIND GUSTS CAN BE EXPECTED ON PARTS OF LAKE HURON AND
LAKE MICHIGAN TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

FREEZING DRIZZLE IS POSSIBLE ACROSS ALL OF NORTHERN MICHIGAN
THURSDAY NIGHT INTO FRIDAY MORNING.

IN ADDITION...A WINTRY MIX OF PRECIPITATION IS EXPECTED ACROSS THE
AREA FRIDAY AFTERNOON AND NIGHT. RAIN...FREEZING RAIN...AND SNOW ARE
ALL POSSIBLE.

WARMER WEATHER THROUGH THE WEEKEND MAY LEAD TO AN INCREASE IN ICE
JAMS ON AREA RIVERS AND STREAMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL
WEATHER SERVICE. REPORTS MAY BE MADE ONE OF THREE WAYS:

BY PHONE: 1-800-647-8676 (REPORTS ONLY PLEASE...NO FORECASTS)

BY FACEBOOK: FACEBOOK.COM/US.NATIONALWEATHERSERVICE.GAYLORD.GOV

BY TWITTER: TWITTER.COM/NWSGAYLORD

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

SMD

In the hours before

Local storm report, Jan 7, 11:10 AM EST, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1110 AM EST TUE JAN 7 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     SNOW             LAKE ANN                44.73N 85.84W
01/07/2014  M5.4 INCH        BENZIE             MI   PUBLIC

            SNOW DURATION 24 HOURS

&&

NWS GAYLORD MI
IRIS SYSTEM
Local storm report, Jan 7, 12:48 PM EST, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1248 PM EST TUE JAN 7 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 AM     NON-TSTM WND GST 7 NNE NORTHPORT         45.21N 85.55W
01/07/2014  M48 MPH          LEELANAU           MI   MESONET

            MESONET STATION 6 NE NORTHPORT /GTLM4/

&&

NWS GAYLORD MI
IRIS SYSTEM

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 1:36 PM ESTWinter Weather AdvisoryAPXBenzie, Grand Traverse, Manistee, Wexford9 hr

Nearby

Wind Chill Advisories in Michigan, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.